MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7/3.5MM PL-D HUM PL 17H R 206MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7/3.5MM PL-D HUM PL 17H R 206MM; PLATE, FIXATION, BONE
Model Number 72466217
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure and inside the patient the two evos posterolateral distal humerus screws holes failed to engage with the locking screws.S+n backup device available.Surgery was delayed for no more than 30 min.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the failure to engage the screws was confirmed.The clinical/medical investigation concluded that, undated, unlabeled x-ray was reviewed, however, it does not provide a root cause of the reported event.Without supporting clinical documentation or the s&n device, the root cause of the reported failure cannot be concluded.Although, we cannot rule out a procedural variance as a contributing factor.Based on the information provided, the surgery completed using a 4.0 osteopenia screw instead, which resolved the problem with a less than or equal to 30-minute delay.Since the reported issue was resolved, no further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.7/3.5MM PL-D HUM PL 17H R 206MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10480550
Report Number1020279-2020-04364
Device Sequence Number2628335
Product Code HRS
UDI-Device Identifier00885556664919
UDI-Public00885556664919
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72466217
Device Catalogue Number72466217
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;